Jump to content

Tseng, 2012 Low-dose escitalopram for 2 days associated with QT interval prolongation in a middle-aged woman


Altostrata
 Share

Recommended Posts

  • Administrator

Cardiac issues arose from 5mg escitalopram for 2 days, resolved when the drug was stopped.

 

The FDA put a cardiac warning on citalopram a few months ago and limited doses to 40mg. Escitalopram is several times stronger than its cousin citalopram.

 

Gen Hosp Psychiatry. 2012 Mar-Apr;34(2):210.e13-5. Epub 2011 Nov 30.

Low-dose escitalopram for 2 days associated with corrected QT interval prolongation in a middle-aged woman: a case report and literature review.

Tseng PT, Lee Y, Lin YE, Lin PY.

 

Source

 

Department of Psychiatry, Kaohsiung Chang Gung Memorial Hospital and Chang Gung University College of Medicine, Kaohsiung, Taiwan.

 

Abstract at http://www.ncbi.nlm.nih.gov/pubmed/22133983

 

Prolongation of the corrected QT interval (QTc) on the electrocardiography is an important clinical condition because it increases the risk of torsade de pointes, a medical emergency that can cause sudden cardiac death. QTc prolongation can be induced by many drugs, including antipsychotics and tricyclic antidepressants (TCAs). Compared with TCAs, use of selective serotonin reuptake inhibitors (SSRIs) was less likely to cause severe cardiac adverse effects. Escitalopram, one of the SSRIs, has shown significant antidepressant efficacy and well tolerability. Here, we present one female patient showing QTc prolongation induced by low-dose (5 mg/day) treatment of escitalopram for 2 days. The QTc returned to normal soon after discontinuation of escitalopram. Clinicians should be cautious about cardiac effects when using a SSRI, even in a low dose.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

Powerful. Do you think that has any correlation to the intense anxiety caused by small dose changes?

Pristiq tapered over 8 months ending Spring 2011 after 18 years of polydrugging that began w/Zoloft for fatigue/general malaise (not mood). CURRENT: 1mg Klonopin qhs (SSRI bruxism), 75mg trazodone qhs, various hormonesLitigation for 11 years for Work-related injury, settled 2004. Involuntary medical retirement in 2001 (age 39). 2012 - brain MRI showing diffuse, chronic cerebrovascular damage/demyelination possibly vasculitis/cerebritis. Dx w/autoimmune polyendocrine failure.<p>2013 - Dx w/CNS Sjogren's Lupus (FANA antibodies first appeared in 1997 but missed by doc).

Link to comment
Share on other sites

  • Administrator

I think it's related to palpitations or tachycardia in withdrawal.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment
Share on other sites

 Share

×
×
  • Create New...

Important Information

Terms of Use Privacy Policy